Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 90, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 30, 2012, 3:54 AM CDT for McLean County, Mountrail County, Ward County, North Dakota. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2012, 3:54 AM CDT (08:54 UTC)
- Expired
- Jun 30, 2012, 5:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McLean County, ND, Mountrail County, ND, Ward County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 2477 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
290
WUUS53 KBIS 300854
SVRBIS
NDC055-061-101-301000-
/O.NEW.KBIS.SV.W.0090.120630T0854Z-120630T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
354 AM CDT SAT JUN 30 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA
SOUTHEASTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA
CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 500 AM CDT
* AT 350 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RAUB...OR 43 MILES SOUTHWEST OF MINOT...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAKOTI...ROSEGLEN...WHITE SHIELD...RYDER...EMMET...DOUGLAS...
GARRISON...FORT STEVENSON STATE PARK...MAX...RIVERDALE...
COLEHARBOR...BENEDICT AND UNDERWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4797 10097 4785 10097 4785 10095 4737 10093
4747 10144 4753 10137 4757 10144 4753 10158
4753 10176 4759 10212 4798 10208
TIME...MOT...LOC 0854Z 279DEG 41KT 4780 10191
WIND...HAIL 60MPH 1.00IN
$$
HAMILTON3 follow-up statements
821
WWUS53 KBIS 300919
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
419 AM CDT SAT JUN 30 2012
NDC061-300929-
/O.CAN.KBIS.SV.W.0090.000000T0000Z-120630T1000Z/
MOUNTRAIL ND-
419 AM CDT SAT JUN 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOUNTRAIL COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4797 10097 4737 10093 4747 10144 4751 10137
4753 10137 4757 10144 4753 10158 4767 10184
4798 10181
TIME...MOT...LOC 0919Z 277DEG 35KT 4776 10158
$$
NDC055-101-301000-
/O.CON.KBIS.SV.W.0090.000000T0000Z-120630T1000Z/
MCLEAN ND-WARD ND-
419 AM CDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WARD AND MCLEAN COUNTIES UNTIL 500 AM CDT...
AT 417 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF DOUGLAS...OR 35 MILES SOUTHWEST OF MINOT...MOVING EAST
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS...GARRISON...FORT STEVENSON STATE PARK...RIVERDALE...MAX...
COLEHARBOR...BENEDICT AND UNDERWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4797 10097 4737 10093 4747 10144 4751 10137
4753 10137 4757 10144 4753 10158 4767 10184
4798 10181
TIME...MOT...LOC 0919Z 277DEG 35KT 4776 10158
WIND...HAIL 60MPH 1.00IN
$$
HAMILTON479
WWUS53 KBIS 300937
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
437 AM CDT SAT JUN 30 2012
NDC055-101-301000-
/O.CON.KBIS.SV.W.0090.000000T0000Z-120630T1000Z/
MCLEAN ND-WARD ND-
437 AM CDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WARD AND EASTERN MCLEAN COUNTIES UNTIL 500 AM CDT...
AT 434 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS CENTERED 5 MILES NORTH OF GARRISON...OR 35 MILES SOUTH OF
MINOT...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
GARRISON...MAX...COLEHARBOR...BENEDICT AND UNDERWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. REMAIN INDOORS. LIGHTNING IS ONE OF
NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4797 10097 4737 10093 4760 10144 4767 10155
4790 10155
TIME...MOT...LOC 0936Z 277DEG 35KT 4773 10139
WIND...HAIL <50MPH 1.00IN
$$
HAMILTON711
WWUS53 KBIS 301001
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
501 AM CDT SAT JUN 30 2012
NDC055-101-301010-
/O.EXP.KBIS.SV.W.0090.000000T0000Z-120630T1000Z/
MCLEAN ND-WARD ND-
501 AM CDT SAT JUN 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WARD AND EASTERN
MCLEAN COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM OVER NORTHEAST MCLEAN COUNTY...INCLUDING BENEDICT...
STRAWBERRY LAKE AND BUTTE.
LAT...LON 4797 10097 4737 10093 4760 10144 4767 10155
4790 10155
TIME...MOT...LOC 0937Z 277DEG 35KT 4773 10137
$$
HAMILTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:09 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 30, 12:09 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1209 AM CDT SAT JUN 30 2012 .DISCUSSION...LATEST REGIONAL RADAR SHOWS A BROKEN LINE OF CONVECTION STRETCHING FROM WILLISTON SOUTHEAST INTO KILLDEER AND APPROACHING BISMARCK. HAVE EXPANDED POPS SLIGHTLY FURTHER EAST TO ACCOUNT FOR THIS. THUS FAR...ALL THUNDERSTORMS HAVE REMAINED BELOW SEVERE WEATHER THRESHOLDS. EXPECTING AN INCREASE IN ACTIVITY OVERNIGHT ESPECIALLY IN THE NORTH CENTRAL AS A SHORTWAVE WORKS EAST FROM SOUTHWESTERN SASKATCHEWAN. THE HRRR DEVELOPS THIS AREA OVERNIGHT AND FORMS ANOTHER LINE OF SHOWERS AND THUNDERSTORMS FROM MINOT TO BISMARCK BY 12Z. FORECAST REMAINS ON TRACK FROM EARLIER. && .AVIATION...30/06Z ISSUANCE...MAINTAINED VCTS MENTION AT ALL SITES EXCEPT KDIK FOR THE OVERNIGHT HOURS INTO SATURDAY MORNING. KISN/KMOT/KBIS CAN EXPECT THE MAIN IMPACTS...AND HAVE ALSO FRAMED A 2-3 HOUR TEMPO GROUP FOR TSRA FOR MOST LIKELY PERIOD OF STORMS. WINDS WILL BECOME NORTHWEST BEHIND COLD FRONT...BEGINNING AT KISN AROUND 11Z. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...KS AVIATION...RK
Hazardous weather outlook, Jun 29, 9:14 PM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 914 PM CDT FRI JUN 29 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-301100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 914 PM CDT FRI JUN 29 2012 /814 PM MDT FRI JUN 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...ESPECIALLY FROM WESTERN THROUGH NORTH CENTRAL NORTH DAKOTA. A FEW OF THE STRONGEST STORMS COULD PRODUCE HAIL AROUND QUARTER SIZE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY ACROSS CENTRAL NORTH DAKOTA...ESPECIALLY THE JAMES RIVER VALLEY. SOME THUNDERSTORMS COULD BE SEVERE. ANOTHER STRETCH OF THUNDERSTORM POTENTIAL EXISTS SUNDAY NIGHT THROUGH MONDAY NIGHT...AND AGAIN TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE OF SPOTTER ACTIVATION OVERNIGHT...BUT ACTIVATION MAY BE NEEDED DURING THE DAY SATURDAY. WAA/RK
In the hours before
Special weather statement, Jun 30, 1:03 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 103 AM CDT SAT JUN 30 2012 NDZ009-300645- WILLIAMS ND- 103 AM CDT SAT JUN 30 2012 ...SPECIAL WEATHER STATEMENT FOR CENTRAL WILLIAMS COUNTY UNTIL 145 AM CDT/1245 AM MDT/... AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES NORTH OF WILLISTON...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS THROUGH 145 AM INCLUDE... SPRING BROOK... EPPING... WHEELOCK... RAY... WHITE TAIL BAY RECREATION AREA... TIOGA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HAMILTON
Special weather statement, Jun 30, 1:35 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 135 AM CDT SAT JUN 30 2012 NDZ010-017-018-300715- DUNN ND-MCKENZIE ND-MOUNTRAIL ND- 1235 AM MDT SAT JUN 30 2012 ...SPECIAL WEATHER STATEMENT FOR NORTHERN DUNN...EASTERN MCKENZIE AND EXTREME SOUTHERN MOUNTRAIL COUNTIES UNTIL 115 AM MDT/215 AM CDT/... AT 1234 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 43 MILES SOUTHEAST OF WILLISTON...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... JOHNSONS CORNER... LITTLE MISSOURI STATE PARK... MANDAREE... SKUNK CREEK BAY RECREATION AREA... MCKENZIE BAY RECREATION AREA... POUCH POINT RECREATION AREA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HAMILTON
Local storm report, Jun 30, 1:58 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
158 AM CDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM HAIL 1 E WILLISTON 48.15N 103.60W
06/30/2012 M1.75 INCH WILLIAMS ND TRAINED SPOTTER
&&
HAMILTONLocal storm report, Jun 30, 2:02 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
202 AM CDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 AM HAIL WILLISTON 48.15N 103.63W
06/30/2012 M1.50 INCH WILLIAMS ND TRAINED SPOTTER
LASTED 5 MINUTES
&&
KSIMOSKOSpecial weather statement, Jun 30, 2:56 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 256 AM CDT SAT JUN 30 2012 NDZ009-010-300845- MOUNTRAIL ND-WILLIAMS ND- 256 AM CDT SAT JUN 30 2012 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN MOUNTRAIL AND EASTERN WILLIAMS COUNTIES UNTIL 345 AM CDT... AT 253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES NORTHEAST OF WILLISTON...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHEELOCK... RAY... TIOGA... WHITE EARTH... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HAMILTON
Local storm report, Jun 30, 3:43 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
343 AM CDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM HAIL NEW TOWN 47.98N 102.49W
06/30/2012 M0.88 INCH MOUNTRAIL ND LAW ENFORCEMENT
&&
KSIMOSKOThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:19 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 56 min |
| Jun 30, 1:40 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 23 min |
| Jun 30, 2:15 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Williams | 60 min |
| Jun 30, 3:09 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mountrail | 66 min |
| Jun 30, 8:05 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 40 min |
| Jun 30, 8:31 AM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman, Wells | 44 min |
| Jun 30, 3:36 PM CDT | Red Flag Warning | BIS | Bowman, Slope | 32 hr |
| Jun 30, 4:25 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 65 min |
| Jun 30, 4:46 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Morton, Sioux | 59 min |
| Jun 30, 5:34 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 39 min |
| Jun 30, 5:43 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Morton, Sioux | 48 min |
| Jun 30, 6:00 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 30 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.